EconPapers    
Economics at your fingertips  
 

Timing structural change: a conditional probabilistic approach

David DeJong (dejong@pitt.edu), Roman Liesenfeld and Jean-Francois Richard
Additional contact information
Roman Liesenfeld: Department of Economics, Universität Kiel, Germany, Postal: Department of Economics, Universität Kiel, Germany

Journal of Applied Econometrics, 2006, vol. 21, issue 2, 175-190

Abstract: We propose a strategy for assessing structural stability in time-series frameworks when potential change dates are unknown. Existing stability tests are effective in detecting structural change, but procedures for identifying timing are imprecise, especially in assessing the stability of variance parameters. We present a likelihood-based procedure for assigning conditional probabilities to the occurrence of structural breaks at alternative dates. The procedure is effective in improving the precision with which inferences regarding timing can be made. We illustrate parametric and non-parametric implementations of the procedure through Monte Carlo experiments, and an assessment of the volatility reduction in the growth rate of US GDP. Copyright © 2006 John Wiley & Sons, Ltd.

Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.821 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2006-v21.2/ Supporting data files and programs (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:21:y:2006:i:2:p:175-190

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
cs-journals@wiley.co.uk

DOI: 10.1002/jae.821

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing (jdl@wiley.com) and Christopher F. Baum (baum@bc.edu).

 
Page updated 2025-03-19
Handle: RePEc:jae:japmet:v:21:y:2006:i:2:p:175-190